Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 10, 2009, 4:26 AM CDT for 8 counties in Texas. It took effect at Mar 10, 2009, 1:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 4:26 AM CDT (09:26 UTC)
- In effect from
- Mar 10, 2009, 1:00 PM CDT
- Expired
- Mar 10, 2009, 3:38 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 100926 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 426 AM CDT TUE MAR 10 2009 TXZ021>024-027>030-101900- /O.UPG.KLUB.FW.A.0012.090310T1600Z-090311T0000Z/ /O.NEW.KLUB.FW.W.0013.090310T1800Z-090311T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD- 426 AM CDT TUE MAR 10 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS BECAUSE OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER... THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH FOR THE SAME AREA. WEST WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE AT THE 20-FOOT LEVEL THIS AFTERNOON WHILE RELATIVE HUMIDITY VALUES DROP TO BETWEEN 10 AND 15 PERCENT. COMBINED WITH EXTREME FIRE DANGER...THESE CONDITIONS WILL CREATE AN ENVIRONMENT FAVORABLE FOR THE RAPID SPREAD OF WILDFIRE ACROSS THE EXTREME SOUTHERN PANHANDLE AND THE NORTHERN SOUTH PLAINS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS84 KLUB 102038 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CDT TUE MAR 10 2009 ...WIDESPREAD RED FLAG CONDITIONS NOT EXPECTED TO DEVELOP... .PROLONGED CLOUD COVER OVER THE REGION HAS HELPED TO KEEP WIND SPEEDS LOWER THAN FORECAST AND MOISTURE LEVELS IN THE LOW LEVELS OF THE ATMOSPHERE HIGHER THAN FORECAST. ALTHOUGH A FEW LOCATIONS ACROSS THE FAR SOUTHWESTERN PANHANDLE AND FAR NORTHWESTERN SOUTH PLAINS MIGHT BRIEFLY HIT RED FLAG WARNING CRITERIA...THE THREE HOUR REQUIREMENT ACROSS THE RED FLAG WARNING AREA WILL NOT BE MET THUS THE RED FLAG WARNING IS CANCELED. TXZ021>024-027>030-102145- /O.CAN.KLUB.FW.W.0013.000000T0000Z-090311T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD- 338 PM CDT TUE MAR 10 2009 ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE RED FLAG WARNING. PROLONGED CLOUD COVER OVER THE RED FLAG WARNING AREA HAS KEPT WIND SPEEDS FROM INCREASING AND MINIMUM RELATIVE HUMIDITY LEVELS FROM DECREASING INTO THE RANGE REQUIRED FOR A RED FLAG WARNING. THUS...THE WARNING HAS BEEN CANCELED. HOWEVER...BREEZY CONDITIONS AND WARM TEMPERATURES WILL CONTINUE TO RESULT IN A HIGH FIRE DANGER ACROSS THE NORTHWESTERN SOUTH PLAINS THROUGH SUNSET. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 10, 3:59 AM CDT, 27 minutes earlier.
Area forecast discussion, Mar 10, 3:59 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 359 AM CDT TUE MAR 10 2009 .SHORT TERM... A SHARP UPPER LEVEL TROF WAS SWINGING OUT THROUGH THE CENTRAL AND NORTHERN ROCKIES THIS MORNING...WHILE A DEEP PLUME OF SUBTROPICAL MOISTURE CONTINUED TO STREAM NORTHEASTWARD THROUGH THE TEXAS SOUTH PLAINS. LIFT WAS GENERATING A SIZABLE AREA OF LIGHT SHOWERS AND EVEN A FEW THUNDERSTORMS OVER THE ROLLING PLAINS...THESE SHOULD GRADUALLY EDGE TO THE EAST BEFORE DISSIPATING AROUND MID MORNING. LOW LEVEL WINDS WILL VEER TO THE WEST...INCREASING TO WINDY LEVELS OVER NORTHERN AREAS ON THE CAP-ROCK AND BREEZY ELSEWHERE...AS THE UPPER TROF MOVES OUT INTO THE NORTHERN AND CENTRAL HIGH PLAINS THIS AFTERNOON. COMPRESSIONAL WARMING AND DRYING WILL FOLLOW...PUSHING TEMPERATURES WELL INTO THE 70S FOR MOST AREAS ON THE CAP-ROCK AND LOWER OR MID 80S OVER THE ROLLING PLAINS...AS MOISTURE PLUME GRADUALLY THINS. TODAY WILL BE THE FINAL WARM DAY OF THE RECENT WARM SPELL...AS A CANADIAN COLD FRONT SLIPPING THROUGH THE NORTHEAST TEXAS PANHANDLE THIS MORNING SURGES SOUTHWARD THIS EVENING BEHIND THE SURFACE LOW PULLING EAST. STRONG PRESSURE RISES CURRENTLY PROGGED MOSTLY THROUGH EASTERN ZONES SHOULD GENERATE A PERIOD OF WINDY CONDITIONS BEHIND FRONT OVER AT LEAST THE NORTHERN ROLLING PLAINS...BUT POSSIBLY FURTHER SOUTH AS WELL. TEMPERATURES EXPECTED TO FALL BELOW FREEZING ACROSS NORTHERN AREAS ON THE CAP-ROCK WITH MID TO UPPER 30S ELSEWHERE. MCQUEEN && .LONG TERM... LONG TERM FORECAST FOCUS WILL BE ON THE CHANCES FOR PRECIPITATION FROM MIDWEEK THROUGH THE FIRST PART OF THE WEEKEND. BY DAYBREAK ON WEDNESDAY...THE COLD FRONT THAT PASSED THROUGH WILL BE WELL SOUTH OF THE AREA WITH THE FRONT IN SOUTH TEXAS BY WEDNESDAY AFTERNOON. AS A TROUGH APPROACHES FROM THE WEST MOIST AIR WILL SPREAD NORTHWARD. THERE WILL BE SOLID MOISTURE FROM THE SURFACE THROUGH MID LEVELS FROM WEDNESDAY AFTERNOON THROUGH SATURDAY NIGHT. MOIST WEAK ISENTROPIC UPGLIDE WILL COMMENCE BEHIND THE FRONT ON WEDNESDAY AFTERNOON. THE SREF AND GFS ENSEMBLE MEANS SHOW PRECIPITATION STARTING AS EARLY AS WEDNESDAY MORNING ACROSS SOUTHEASTERN PORTIONS OF THE FA. THE LIFT WILL GENERALLY REMAIN LIGHT IN THE UPSLOPE FLOW REGIME. IT APPEARS AS THOUGH THERE MAY BE A LULL IN THE PRECIPITATION ON FRIDAY BEFORE THE MAJOR PUSH OF UPPER LEVEL ENERGY COMES OVER THE AREA. MODELS ARE IN GOOD AGREEMENT WITH KEEPING THE UPPER DISTURBANCE AN OPEN WAVE AS IT COMES ACROSS THE AREA ON FRIDAY NIGHT INTO SATURDAY MORNING. THE GFS IS ONLY SLIGHTLY FASTER THAN THE EUROPEAN SOLUTION. IF THE FASTER SOLUTION VERIFIES...PRECIPITATION WILL SHUT DOWN SOONER ON SATURDAY. IN ADDITION...LIGHT SNOW WILL BE A POSSIBILITY ON FRIDAY AND SATURDAY MORNING WITH MUCH COOLER TEMPERATURES EXPECTED THIS WEEK. THERE WILL BE A POSSIBLY OF ANOTHER QUICK MOVING SYSTEM TO COME ACROSS THE AREA EARLY NEXT WEEK. THE EUROPEAN HAS THE FEATURE FURTHER SOUTH THAN THE GFS SO MODEL INCONSISTENCIES PREVENT ANY POPS IN THE FORECAST AT THE MOMENT. JDV && .FIRE WEATHER... DRY WINDY WEATHER EXPECTED TO DEVELOP AROUND MIDDAY ACROSS NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE AS SURFACE LOW PRESSURE DEEPENS ACROSS THE TEXAS PANHANDLE. WINDS EXPECTED TO BE SLIGHTLY LOWER OVER NORTHERN ROLLING PLAINS AND CENTRAL SOUTH PLAINS. ELEVATED MOISTURE LEVELS THIS MORNING WILL DELAY ON-SET OF RED FLAG CONDITIONS...BUT THIS AREA IS STILL EXPECTED TO EXCEED BOTH THE WIND AND HUMIDITY REQUIREMENTS. FRONT WILL PUSH SOUTHWARD DURING THE EVENING...THOUGH WIND SPEEDS PROBABLY WILL LOWER PRIOR TO THE FRONT FOR MOST OF THE AREA. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 68 26 45 26 43 / 0 0 0 10 10 TULIA 74 28 47 26 41 / 10 0 10 10 10 PLAINVIEW 75 30 47 27 42 / 10 10 10 10 10 LEVELLAND 75 33 48 29 44 / 10 10 10 20 20 LUBBOCK 77 34 48 29 43 / 10 10 20 20 20 DENVER CITY 76 37 51 30 46 / 20 10 20 30 20 BROWNFIELD 77 37 48 30 45 / 20 10 20 30 20 CHILDRESS 83 33 49 31 41 / 20 10 10 20 10 SPUR 81 37 49 30 43 / 20 10 20 30 20 ASPERMONT 84 38 49 32 43 / 30 10 30 50 30 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030. && 05/01
Hazardous weather outlook, Mar 9, 11:45 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1145 PM CDT MON MAR 9 2009 TXZ021>044-110445- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1145 PM CDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE DANGER MAY OCCUR AGAIN OVER THE EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS FROM LATE TUESDAY MORNING UNTIL EARLY TUESDAY EVENING...AS STRONG DOWNSLOPE WESTERLY WINDS DEVELOP OVER THE REGION WHILE RELATIVE HUMIDITY VALUES FALL.
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.